MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE, VAMP; CATHETER, CONTINUOUS FLUSH

EDWARDS LIFESCIENCES DR TRUWAVE, VAMP; CATHETER, CONTINUOUS FLUSH
Model Number PXAVMP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The dhr could not be completed as no serial number was provided.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported during use that the pxavmp vamp and tubing separated causing backflow of blood out of the patient when the primary nurse was leveling the transducer of the arterial line.With timely intervention the line was preserved and patient blood loss was minimal.There was no substantial pressure applied to the connection in the process of leveling the transducer and minimal manipulation of the line during movement.Another identical device was obtained and used on the patient and no harm occurred from this event.Subject was a 41 year old male.
 
Additional Manufacturer Narrative
The pxavmp pressure monitoring kit was returned for evaluation.Customer report of tubing separated was confirmed.As received pressure tubing was completely detached from bond joint with vamp adult reservoir.Indication of bonding material was evident on tubing bond surface area.Tubing od 0.1405 inches measured near the point of detachment was within specification.No other visible damaged was observed from the returned kit.Since the lot number was not reported the device history review could not be performed.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing design defect.Therefore a root cause could not be established.As part of the manufacturing process manufacturing controls to avoid potential causes related to both conditions reported of bond tubing to reservoir detached include 100% visual inspection manufacturing continuous monitoring sampling and qa sampling inspection.

Brand Name
TRUWAVE, VAMP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key20614904
Report Number2015691-2024-08351
Device Sequence Number7553112
Product Code KRA
UDI-Device Identifier00690103011494
UDI-Public00690103011494
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K142749
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXAVMP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexMale